Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jun 12, 2015, 4:06 PM PDT for San Luis Obispo County, Santa Barbara County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 4:06 PM PDT (23:06 UTC)
- Expired
- Jun 12, 2015, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Luis Obispo County, CA, Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 64 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WGUS56 KLOX 122306
FFWLOX
CAC079-083-130200-
/O.NEW.KLOX.FF.W.0010.150612T2306Z-150613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
406 PM PDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN LUIS OBISPO COUNTY IN SOUTHWESTERN CALIFORNIA...
NORTH CENTRAL SANTA BARBARA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 700 PM PDT
* AT 400 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG AND NEARLY
STATIONARY THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CUYAMA INCLUDING HIGHWAY 166...
CARRIZO PLAIN...
AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3525 11981 3503 11947 3490 11947 3490 11945
3460 11946 3459 11973 3478 12007 3528 12014
$$
GOMBERG/BOLDT2 follow-up statements
966
WGUS76 KLOX 122351
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
451 PM PDT FRI JUN 12 2015
CAC079-083-130200-
/O.CON.KLOX.FF.W.0010.000000T0000Z-150613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO CA-SANTA BARBARA CA-
451 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
SOUTHEASTERN SAN LUIS OBISPO AND NORTH CENTRAL SANTA BARBARA
COUNTIES...
AT 442 PM PDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
CONTINUING TO PRODUCE HEAVY RAIN ACROSS THE WARNED AREA. THE
HEAVIEST RAIN WAS LOCATED ABOUT SIX MILES WEST OF CUYAMA WHERE UP TO
TWO INCHES OF RAIN MAY HAVE ALREADY FALLEN. FLASH FLOODING IS
LIKELY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST CUYAMA...
HIGHWAY 166 IN THE CUYAMA VALLEY...
CARRIZO PLAIN...
AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3525 11981 3503 11947 3490 11947 3490 11945
3460 11946 3459 11973 3478 12007 3528 12014
$$
GOMBERG/BOLDT155
WGUS76 KLOX 130211
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
711 PM PDT FRI JUN 12 2015
CAC079-083-130213-
/O.EXP.KLOX.FF.W.0010.000000T0000Z-150613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN LUIS OBISPO CA-SANTA BARBARA CA-
711 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN LUIS OBISPO AND NORTH
CENTRAL SANTA BARBARA COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED ACROSS THE WARNING AREA...ALLOWING THE FLASH FLOOD
WARNING TO EXPIRE. EARLIER THIS AFTERNOON...STRONG THUNDERSTORMS PRODUCED
HEAVY RAINFALL ACROSS THE WESTERN PORTION OF THE CUYAMA VALLEY AND ADJACENT
FOOTHILLS WHERE RADAR ESTIMATED BETWEEN 3 AND 5 INCHES OF RAINFALL.
LAT...LON 3525 11981 3503 11947 3490 11947 3490 11945
3460 11946 3459 11973 3478 12007 3528 12014
$$
GOMBERG/SIRARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:00 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 12, 1:00 PM PDT, 3 hours 6 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 100 PM PDT FRI JUN 12 2015 .SYNOPSIS... THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON THROUGH EARLY IN THE EVENING. THESE THUNDERSTORMS WILL RESULT IN A POTENTIAL FOR FLASH FLOODING. OTHERWISE A TROUGH OF LOW PRESSURE OVER THE REGION WILL LINGER THROUGH EARLY SATURDAY...KEEPING A PERSISTENT MARINE LAYER AND ONSHORE FLOW IN PLACE THROUGH SATURDAY MORNING. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA SATURDAY AFTERNOON...PRODUCING A WARMING AND DRYING TREND THROUGH THE WEEKEND. && .SHORT TERM (TODAY-MON)...THUNDERSTORMS FIRING UP ON SCHEDULE WITH THE BULK OF THE ACTIVITY SO FAR OVER VENTURA COUNTY AND EXTREME ERN SBA COUNTY. MODELS DID A GOOD JOB INDICATING THIS WOULD BE THE FOCUS AREA TODAY BUT CERTAINLY ENOUGH INSTABILITY AND MOISTURE TO KEEP A RISK GOING FOR LA MTNS/AV AS WELL AS SOUTHEASTERN SLO COUNTY. FLOODING THE MAIN RISK TODAY WITH PWATS AROUND 1.3" AND STEERING WINDS UNDER 10 KT FROM THE NORTH. ACTIVITY EXPECTED TO SUBSIDE SHORTLY AFTER SUNSET. HOWEVER, MODELS STILL INDICATING FAVORABLE CONDITIONS FOR CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON, ESPECIALLY ERN LA COUNTY, WITH LI'S AROUND -4 AND 850 DEWPOINTS AROUND -13. SO SOME SLIGHT CHANCE POPS HAVE BEEN ADDED TO THAT AREA. NOT AS MUCH OF A CHANCE ACROSS VENTURA COUNTY SATURDAY AS THE AIR MASS IS MUCH DRIER THERE, BUT SHOULD AT LEAST SEE SOME CU IN THE AFTERNOON. MARINE LYR EXPECTED TO SHRINK A BIT OVERNIGHT AS HEIGHTS START TO BUILD AND WARMER AIR MOVES IN ALOFT FROM THE WEST. LOW CLOUDS SHOULD STILL PUNCH WELL INTO THE VALLEYS TONIGHT, BUT WITH EARLIER CLEARING. HOWEVER, A STRONG INVERSION AND CONTINUED ONSHORE FLOW WILL LIKELY KEEP JUNE GLOOM CONDITONS AT MANY BEACHES THROUGH THE WEEKEND. DAYTIME HIGHS WILL START WARMING SATURDAY, MAINLY INLAND, WITH A SLOW WARMING TREND CONTINUING THROUGH MONDAY. .LONG TERM (TUE-FRI)...MODELS MAINTAIN STRONG HIGH PRESSURE ACROSS THE AREA THROUGH MOST OF THE WEEK FOR DRY WEATHER AND VERY WARM TEMPS INLAND. COASTAL AREAS EXPECTED TO REMAIN UNDER THE INFLUENCE OF THE MARINE LYR, AND IT'S VERY POSSIBLE THAT BEACH CLEARING WILL REMAIN LIMITED MOST OF THE WEEK, ESPECIALLY NORTH AND WEST OF MALIBU. ANTELOPE VALLEY HIGHS EXPECTED TO REACH 100 BY LATER IN THE WEEKEND AND REMAIN THAT WAY MOST OF THE WEEK. GFS BRINGS 40C 950 TEMPS NEAR THE LA/SBD COUNTY LINE BY WED AND THU, WHICH IF TRUE COULD LEAD TO TEMPS CLOSER TO 105, BUT ECMWF IS NOT QUITE AS WARM SO WILL LEAVE TEMPS AROUND 100 FOR HIGHS THERE AND MID 90S FOR THE WARMER COASTAL VALLEYS. && .AVIATION...12/1800Z... AT 1730Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2500 FEET. THE TOP OF THE INVERSION WAS AT 4800 FEET WITH A TEMPERATURE OF 22 DEGREES CELSIUS. OVERALL...MODERATE CONFIDENCE IN THE 18Z TAFS. LITTLE CHANGE IS EXPECTED IN THE MARINE LAYER DEPTH AND OVERALL WEATHER PATTERN FOR THE NEXT 24 HOURS...SO WENT WITH A PERSISTENCE FORECAST. CLEARING AND ARRIVAL TIMES OF STRATUS/FOG MAY BE OFF BY +/- 2 HOURS FOR COASTAL AND VALLEY SITES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR KPMD AND KWJF THIS AFTERNOON...WITH A BETTER CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. OUTFLOW FROM THUNDERSTORMS COULD DELAY THE MARINE LAYER CLOUD FORMATION FOR COASTAL AND VALLEY TAF SITES THIS EVENING. KLAX...MODERATE CONFIDENCE IN 18Z TAF. ARRIVAL AND CLEARING TIMES COULD BE OFF BY +/- 2 HOURS. THERE IS A 30 PERCENT CHANCE THAT CONDITIONS WILL REMAIN MVFR TONIGHT AND NOT FALL INTO IFR. THERE IS A 20 PERCENT CHANCE OF NO CLEARING THIS AFTERNOON. KBUR...MODERATE CONFIDENCE IN 18Z TAF. ARRIVAL AND CLEARING TIMES COULD BE OFF BY +/- 2 HOURS. THERE IS A 30 PERCENT CHANCE THAT CONDITIONS WILL REMAIN MVFR TONIGHT AND NOT FALL INTO IFR. THERE IS A VERY SLIGHT CHANCE THAT A THUNDERSTORM WILL DRIFT OFF THE MOUNTAINS...BUT THE CHANCE OF THAT IS LESS THAN 10 PERCENT. && .MARINE... 12/830 AM PATCHY DENSE FOG WITH VISIBILITY 1 NM OR LESS WILL BE POSSIBLE THIS MORNING...ESPECIALLY FOR THE COASTAL WATERS N OF POINT CONCEPTION WHERE A MARINE WEATHER STATEMENT IS IN PLACE. MODERATE TO HIGH CONFIDENCE THAT WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA (SCA) THROUGH AT LEAST SATURDAY...OTHER THAN SOME LOCAL GUSTS TO 25 KT AROUND POINT CONCEPTION AND IN THE VICINITY OF THE CHANNEL ISLANDS. SEAS COULD APPROACH 10 FT BY ACROSS THE NORTHERN OUTER WATERS BY SATURDAY EVENING DUE TO STRONG WINDS OFF THE NORTHERN CA COAST. WIDESPREAD SCA CONDITIONS ACROSS THE OUTER WATERS AND WESTERN PORTIONS OF THE INNER WATERS WILL BECOME MORE LIKELY BY EARLY NEXT WEEK AS NW WINDS INCREASE. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...MW AVIATION/MARINE...SUKUP SYNOPSIS...SMITH WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 12, 9:15 AM PDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 AM PDT FRI JUN 12 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 915 AM PDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS TODAY AND SOME OF THOSE COULD SPILL OVER INTO THE FOOTHILLS. HEAVY RAIN WITH THUNDERSTORMS IN THE MOUNTAINS COULD RESULT IN FLASH FLOODING. * FLASH FLOOD WATCH.........SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:15 AM PDT | Flash Flood Watch | LOX | Santa Barbara | 18 hr |
| Jun 12, 12:51 PM PDT | Flash Flood Warning | LOX | Santa Barbara, Ventura | 3 hr |
| Jun 12, 3:08 PM PDT | Areal Flood Advisory | LOX | Los Angeles, Ventura | 3 hr |
| Jun 12, 3:39 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jun 12, 4:25 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jun 12, 4:34 PM PDT | Special Weather Statement | LOX | Los Angeles | 56 min |
| Jun 12, 4:53 PM PDT | Special Weather Statement | LOX | Santa Barbara | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.